A while ago I had a massive allergic reaction, as you may know. Unfortunately, to this day I still suffer from stinging, redness and other hassles. So it’s high time for a visit to the dermatologist. I therefore reported to the dermatology department of the Mauritskliniek in The Hague last week. Read on for their take on my battered skin.
My story in a nutshell, in case you missed this. I had a beauty treatment in London 6 weeks ago. After a few hours I started to suffer from red spots and the next day my face swelled up. Luckily my face is much better now. But unfortunately I still have to deal with all kinds of side effects, such as redness and flakes. My skin also reacts to just about everything I put on it (yes, also to hypoallergenic products…). So it’s time to have an expert take a look at it.
The dermatologist at the Mauritskliniek quickly saw what was wrong with my face. She says she has an allergic contact dermatitis. Even more precise: it is a so-called type 4 contact dermatitis, in which the symptoms do not occur immediately but come on slowly. A contact allergy to a certain substance does not arise immediately, it builds up over time. You may be able to apply a certain cream for years without any problems, but then suddenly allergic reactions occur.
Which substance caused my allergy?
I myself am firmly convinced that a certain form of Vitamin C has caused the reaction in me. It is 3-O ethyl Ascorbic Acid. This is a fairly new form of vitamin C, which is on the rise in various skincare products. It is a stable form of vitamin C and is therefore very popular with various skin care brands. To make sure that this is the culprit, the Mauritskliniek advised me to do an allergy test by means of patch tests. As a (less precise) alternative, I could smear the suspected substance on one arm for about 2 weeks and see what happens.
To get rid of the complaints, the Mauritskliniek advised me to apply a hormone cream (Triamcinolone-acetonide cream) for a week. Then the symptoms should be gone. Now I’m honestly not too fond of that, because hormone cream is often associated with skin thinning. According to the dermatologist, I don’t have to worry about that in this case, because I only need to use it for a short time and it is low dosed. Nevertheless, I decided to see if my skin can solve it on its own. But if it really isn’t over next month, I will definitely start using the hormone cream.
Sadly, I’m not the only one this has happened to and I’ve heard dozens of similar stories. So always pay close attention to products you use, because it can happen that you also develop an allergy to something. Because you can see it in me: it can have quite the aftermath. Nevertheless, I am hopeful that I will soon be rid of it, possibly with the help of the hormone cream recommended by the dermatologist. “Fingers crossed”!
Thanks to the Mauritskliniek The Hague: www.mauritskliniek.nl
(642 total views, 1 view today)
Do you want fewer wrinkles? Or thicker hair? Then start stimulating collagen production from the inside out. Click here for more information.